Jump to content
CrazyBoards.org

Possible Akathisia?


Recommended Posts

How long have you been on it? That does sound like akathesia to me, from what you are saying. I had that when I took zoloft. I was ready to run in circles. If you just started the lexapro it may wear off. Tell the doctor anyhow since it is bothering you so much. When I took anafranil (old tricyclic antidepressant) I was jumping at everything, even if the phone rang. I also had a lot of random tic like limb movements. That definitely was NOT a good thing.

Link to comment
Share on other sites

What you describe could also be a mood-related (hypomanic?) symptom. Akathisia is generally described as being more of a physical sensation, a need to move your muscles to relieve a kind of physical discomfort. Not really a feeling of needing to do something, or being jumpy (as in anxious or hyper-alert.)

Link to comment
Share on other sites

I have had increased anxiety associated with akathisia but it was very physical anxiety.

There's no harm in calling the pdoc.

If it gets really bad and you can't get in touch with your psychiatrist benadryl might help. The worst it could do is knock you out so you sleep through it.

Link to comment
Share on other sites

  • 4 weeks later...

I feel really restless, like I have to do something. It is really bothering me. I take Lexapro 5mg every morning. I always feel like im on guard. Really jumpy. Should I call pdoc?

I agree with netsavvy on looking to 1) call pdoc, and 2) discuss with them an anticholinergic medication such as Artane (aka trihexyphenidyl). Benztropine (Cogentin) is another common anti-akathisia anticholinergic, but tends to give really nasty blurry vision. Lastly, benzos have helped for some people on this board, and I think that Valium (diazepam) is the most frequent one I see on here.

Well, can't wait to see how this turns out...

--fous

Akathisia victim, 9/2004-2/2005

Link to comment
Share on other sites

What you describe could also be a mood-related (hypomanic?) symptom. Akathisia is generally described as being more of a physical sensation, a need to move your muscles to relieve a kind of physical discomfort. Not really a feeling of needing to do something, or being jumpy (as in anxious or hyper-alert.)

Akathisia is about internal restlessness, a physical discomfort that drives the need to move for relief from the physical discomfort. Hypomania is about too much energy, sometime restless energy, but it's not driven by the sensation of physical discomfort or pain.

In either case, call your pdoc. Hypomania should be treated and akathisia is not a necessary part of the treatment.

Link to comment
Share on other sites

  • 3 weeks later...
  • 3 weeks later...

Akathesia feels like you bes literally crawling in your skin and if you could pull it off you would. The skin it means. Kind of like having restless leg syndrome hit your whole body at once. You CANNOT sit still you HAVE to move or you go nuts and even moving does not alleviate it sufficiently. The sensation alone will MAKE you crazy if you had not been crazy (or crazy enough) before. It SUCKS and it bes NOT an acceptable side effect EVER, because you just simply cannot think/feel/function PAST it ... it takes over everything.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...